Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Having a series of cortisone injections, experiencing salty taste at tip of tongue. What should i do?

I have been having a series of cortisone injections over the past two months for back pain due to deteriorating disc disease. There were 2 series of lidocane and cortisone injections into the spinal cord and then 2 series of lidocane injections prior to a radiofrequency procedure plus another lidocane/cortisone shot for another herniated disc in my neck.

For about the past month, I have experienced a salty taste particularly at the tip of my tongue.

Since starting the injections, I have only used other pain killers once a week at most and I take no other drugs.

Is the salty taste on my tongue due to the cortisone treatments and what should I do about it?
Asked On : Mon, 15 Apr 2013
Answers:  2 Views:  177
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand your concerns. Having a series of cortisone injections for back pain is the worst you could do to help the pain. Cortisone is not good for bone health in the long term and causes osteoporosis. I also think that the lidocaine is only helpful for a short term and you need long term medications that are not having any side effects. I also wonder if you have seen a pain specialist and a psychiatrist. I would highly recommend it.

Take care and have a lovely day!
Answered: Sat, 25 May 2013
I find this answer helpful

 1 user finds this helpful

Dentist Dr. Sonia Nayab's  Response
Hi there
Thanks for asking your query
cortisone shots results in many side effects one of which is metallic taste in mouth
Take fresh juices,fruits and vegetables
Along with this maintain good oral hygiene
Use mouth wash twice a day
Brush your teeth and tongue as well properly
Take 50mg zinc supplement pill daily until you get rid of altered taste in mouth
Drink plenty of water
Hope this will help
Answered: Sat, 25 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor